MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70900-01
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A healthcare professional reported receiving inaccurately high readings on the adc blood glucose meter.Health professional reported receiving meter readings of 227 mg/dl and 278 mg/dl compared to a lab result of 93 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.The reported readings were obtained from a patient experiencing medical issues unrelated to diabetes.The reported issue did not cause or contribute to a death, serious injury or mistreatment.
 
Additional Manufacturer Narrative
Since no product has been returned, extended investigation has been performed for the reported complaint and determined that there was no indication that the product did not meet specification.Dhrs (device history review) for the xceed precision pro meter and precision pro (g3ch) strips were reviewed, and the dhrs showed the precision pro meter and strips passed all tests prior to release.As the strip lot associated with this case was past its expiry date of 30 apr 2018 at the time of investigation, retain testing could not be performed.A tripped trend review was completed for the reported complaint, precision pro meter and precision pro test strips.No trips were observed.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported meter was returned and investigated.Performed visual inspection on returned meter.No issues were observed upon visual inspection.A new issue was observed upon docking.The meter was sent for further investigation and de-cased.Observed dry spots from liquid ingress inside of docking port upon internal visual inspection.Issue is not confirmed due to a user issue.
 
Event or Problem Description

Brand Name
PRECISION XCEED PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key6877729
Report Number2954323-2017-06495
Device Sequence Number1405970
Product Code NBW
UDI-Device Identifier00093815709329
UDI-Public(01)00093815709329(17)20180430(10)4C3V5H
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K080960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number70900-01
Device Catalogue Number70932
Device Lot Number4C3V5H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer07/13/2018
06/12/2019
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date08/08/2018
07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR